Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 307, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2009, 3:08 PM EDT for Cherokee County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2009, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 10, 2009, 3:39 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 107 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 101908
SVRFFC
GAC057-102000-
/O.NEW.KFFC.SV.W.0307.090610T1908Z-090610T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EDT WED JUN 10 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 400 PM EDT
* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF WALESKA...MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CANTON...HOLLY SPRINGS AND BALL GROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3440 8457 3438 8457 3439 8448 3436 8435
3410 8452 3424 8465 3426 8465 3441 8461
TIME...MOT...LOC 1908Z 297DEG 19KT 3436 8465
$$1 follow-up statement
000
WWUS52 KFFC 101939
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT WED JUN 10 2009
GAC057-101949-
/O.CAN.KFFC.SV.W.0307.000000T0000Z-090610T2000Z/
CHEROKEE GA-
339 PM EDT WED JUN 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHEROKEE COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3440 8457 3438 8457 3439 8448 3436 8435
3410 8452 3424 8465 3426 8465 3441 8461
TIME...MOT...LOC 1939Z 297DEG 19KT 3428 8447
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 5:15 AM EDT, 9 hours 53 minutes earlier.
Area forecast discussion, Jun 10, 5:15 AM EDT, 9 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 AM EDT WED JUN 10 2009 .SHORT TERM /TODAY THROUGH FRIDAY/... MODELS SIMILAR WITH WEAK HIGH PRESSURE DOMINATING NORTH AND CENTRAL GEORGIA THROUGH MUCH OF THE PERIOD...BEFORE WEAKENING FURTHER AND GETTING SUPPRESSED SOUTHWARD AS A COLD FRONT MEANDERING ACROSS THE OHIO/TENNESSEE VALLEY REGION DRIFTS SOUTHWARD...APPROACHING NORTH GEORGIA LATE FRIDAY. UNTIL THEN...SUPPORT FOR SHOWER AND THUNDERSTORM DEVELOPMENT CONTINUE TO BE WEAK WITH HEATING AND A WEAK LEE SIDE TROUGH BEING THE MAIN TRIGGERS. WILL CONTINUE TO CARRY SLIGHT CHANCE POPS MAINLY ACROSS NORTH GEORGIA THROUGH THURSDAY...THEN GETTING INTO SLIGHTLY BETTER CHANCES ACROSS THE CWA FRIDAY AS THE FRONT APPROACHES. MAV/MET MOS TEMPS FAIRLY SIMILAR THROUGH THE PERIOD AND PLAN TO USE A BLEND FOR TEMPS AND POPS THROUGH THE PERIOD. .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... MODELS CONTINUE TO SHOW WEAK BOUNDARY SLIPPING INTO NORTH GEORGIA FRIDAY NIGHT...THEN MEANDERING SOMEWHERE ACROSS NORTH CENTRAL GEORGIA INTO SATURDAY NIGHT...BEFORE BEGINNING TO DRIFT BACK TO THE NORTH ON SUNDAY. EXTENDED PROGS SIMILAR WITH BOUNDARY THEN MEANDERING NEAR THE TENNESSEE/GEORGIA BORDER INTO TUESDAY. WILL NEED TO KEEP LOW CHANCE POPS GOING FOR MUCH OF THE PERIOD...WITH BEST CHANCES CONTINUING ACROSS THE NORTH. && .AVIATION... ISOLATED MVFR CONDITIONS ACROSS THE FORECAST AREA WILL GIVE WAY TO MAINLY VFR CONDITIONS THROUGHOUT THE PERIOD. MVFR VISIBILITIES WILL IMPROVE BY 14Z...AND ARE EXPECTED TO DEVELOP AGAIN TOWARD DAYBREAK TOMORROW. WINDS WILL REMAIN WEST TO NORTHWEST THROUGH THE PERIOD... INCREASING TO 5-7KTS THIS AFTERNOON BEFORE DIMINISHING TO NEAR 3KTS AFTER 02Z. SCT050 WILL DEVELOP GAIN ACROSS THE AREA AFTER 16Z...AND ISOLATED CONVECTION IS POSSIBLE ACROSS NORTH GEORGIA BUT SHOULD AVOID ALL TAF SITES. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 92 68 92 68 89 / 10 10 30 20 20 ATLANTA 89 71 90 70 87 / 10 5 30 20 20 BLAIRSVILLE 85 64 83 63 83 / 20 20 30 20 30 CARTERSVILLE 90 64 91 65 87 / 20 10 30 20 30 COLUMBUS 92 73 93 73 93 / 10 5 20 10 20 GAINESVILLE 89 68 89 69 87 / 20 10 30 20 30 MACON 92 69 94 71 93 / 10 5 20 10 20 ROME 90 67 91 68 90 / 20 10 30 20 30 PEACHTREE CITY 90 66 90 67 89 / 10 5 20 10 20 VIDALIA 94 69 94 73 94 / 10 10 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, Jun 10, 1:10 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 110 PM EDT WED JUN 10 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 115 PM EDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH GEORGIA. .SYNOPSIS... A WEAK PRESSURE PATTERN WILL REMAIN OVER THE SOUTHEAST THROUGH TONIGHT. A SURFACE FRONT WILL CONTINUE ACROSS THE OHIO VALLEY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. FREQUENT LIGHTNING CAN ALSO BE EXPECTED. THE MOST LIKELY LOCATION WILL BE NORTH OF A LINE FROM ATLANTA TO ATHENS THIS AFTERNOON AND EVENING. .DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH GEORGIA THIS AFTERNOON AND EVENING. THIS COMBINED WITH CAPES OF 1500 TO 2000 AND LIFTED INDICES OF -4 TO -8 WILL LEAD TO THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 10, 1:24 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 124 PM EDT WED JUN 10 2009 GAZ002>005-012-101830- 124 PM EDT WED JUN 10 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN GORDON...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 230 PM EDT... AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR COHUTTA TO SUTTLES MILL...AND MOVING EAST AT 10 MPH. WIND GUSTS OF 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY AS THESE STORMS MOVE ACROSS PORTIONS OF GORDON...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SALEM...ROCKY FACE...TUNNEL HILL...WOOD STATION... BEAUMONT... RINGGOLD...NAOMI...LAFAYETTE...LINWOOD...ROCK SPRING... NOBLE...SUTTLES MILL...VARNELL...COHUTTA AND COHUTTA.
Special weather statement, Jun 10, 1:32 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 132 PM EDT WED JUN 10 2009 GAZ020-021-031-032-101815- 132 PM EDT WED JUN 10 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN PAULDING...COBB...CHEROKEE AND BARTOW COUNTIES UNTIL 215 PM EDT... AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CARTERSVILLE...MOVING EAST AT 15 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PAULDING...COBB...CHEROKEE AND BARTOW COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CARTERSVILLE... EMERSON...RED TOP MOUNTAIN STATE PARK...GEORGE WASHINGTON CARVER STATE PARK...ACWORTH...DUE WEST...KENNESAW STATE UNIVERSITY... KENNESAW...WOODSTOCK...KELLOGG CREEK...HOBGOOD PARK AND OAK GROVE.
Local storm report, Jun 10, 2:17 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
217 PM EDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM LIGHTNING 5 NE DALTON 34.82N 84.91W
06/10/2009 WHITFIELD GA EMERGENCY MNGR
A HOUSE WAS STRUCK BY LIGHTNING IN THE PLEASANT GROVE
COMMUNITY.
0200 PM LIGHTNING DALTON 34.77N 84.97W
06/10/2009 WHITFIELD GA EMERGENCY MNGR
*** 1 INJ *** ONE PERSON WAS STRUCK BY LIGHTNING IN
DALTON.
&&
JLFLocal storm report, Jun 10, 3:03 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL CALHOUN 34.50N 84.95W
06/10/2009 E0.88 INCH GORDON GA COUNTY OFFICIAL
&&
JLFThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:43 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 27 min |
| Jun 10, 1:51 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Walker, Whitfield | 39 min |
| Jun 10, 2:05 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 40 min |
| Jun 10, 2:24 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 36 min |
| Jun 10, 2:42 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 48 min |
| Jun 10, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 43 min |
| Jun 10, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 47 min |
| Jun 10, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Rockdale | 50 min |
| Jun 10, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 51 min |
| Jun 10, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Newton, Rockdale | 45 min |
| Jun 10, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Newton | 36 min |
| Jun 10, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Peach | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.